MAUDE Adverse Event Report: I-SENS, INC. GLUCOCARD SHINE XL BLOOD GLUCOSE TEST SYSTEM; SYSTEM, TEST, BLOOD GLUCOSE, OVER THE COUNTER

I-SENS, INC. GLUCOCARD SHINE XL BLOOD GLUCOSE TEST SYSTEM; SYSTEM, TEST, BLOOD GLUCOSE, OVER THE COUNTER
Model Number 542110
Medical Device Problem Code Low Readings (2460)
Health Effect - Clinical Code Hyperglycemia (1905)
Date of Event 03/16/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Complaint products were not returned for evaluation.Retain strips of specified lot were tested with reference meter and passed testing with no failures detected.If either meter or strips is returned, arkray will evaluate the product and file a follow-up report.This is a new report for 1832816-2021-00008.On march 27, 2021, this report was originally submitted, however, our organization inadvertently used "mfr report # field and we should have used the "uf/importer report #" field as my organization is the importer of this device.
 
Event or Problem Description
Caller (patient's nephew) states that his aunt has 24-hour care, so she is not testing herself, but her in-home care staff tests her blood glucose.Caller did two tests; one with the glucocard shine xl and received a reading of 98, and one with their meter and received 309, which made them believe the patient's meter (the glucocard shine xl) was not working correctly.Patient was alert, but caller stated she was acting somewhat erratic, so he decided to call the paramedics.Paramedics were called and when the paramedics came, they checked the patient's blood glucose with their meter and the reading was 487.Patient was brought to the hospital.While the patient is currently still at the hospital, the caller contacted us, and we did two cs tests with them over the phone and walked them through the steps and they received a result of 86 both times and the l1 cs range is 115-156.Patient's blood glucose was under control in the hospital, and she also had other medical issues that needed to be addressed.I explained to the caller that i was going to replace the patient's meter, test strips and cs.I informed the customer i would get that ordered today and it would get shipped on (b)(6) 2021 and i would overnight the shipping since the patient was on medication.Replace meter, strips, send cs and rl.
 
Additional Manufacturer Narrative
Customer returned meter, strips and control solution.During initial diagnostic testing, meter failed calibration testing with meter reading test unit.Returned meter, returned strips, retain strips and returned control solution were tested.Testing failed by generating low results for both control solution and blood confirming the complaint.Retain strips were tested with reference meter and passed testing indicating this is a meter issue.Product will be returned to the manufacturer for further evaluation.This follow-up report is delayed because the original mdr was submitted incorrectly, and we needed to wait for the fda to delete the incorrect report to submit the corrected report.Please see the attached correspondence with the fda for more information.
 
Event or Problem Description
Caller (patient's nephew) states that his aunt has 24-hour care, so she is not testing herself, but her in-home care staff tests her blood glucose.Caller did two tests; one with the glucocard shine xl and received a reading of 98, and one with their meter and received 309, which made them believe the patient's meter (the glucocard shine xl) was not working correctly.Patient was alert, but caller stated she was acting somewhat erratic, so he decided to call the paramedics.Paramedics were called and when the paramedics came, they checked the patient's blood glucose with their meter and the reading was 487.Patient was brought to the hospital.While the patient is currently still at the hospital, the caller contacted us, and we did two cs tests with them over the phone and walked them through the steps and they received a result of 86 both times and the l1 cs range is 115-156.Patient's blood glucose was under control in the hospital, and she also had other medical issues that needed to be addressed.I explained to the caller that i was going to replace the patient's meter, test strips and cs.I informed the customer i would get that ordered today and it would get shipped on 3/17/2021 and i would overnight the shipping since the patient was on medication.Replace meter, strips, send cs and rl.

Brand Name
GLUCOCARD SHINE XL BLOOD GLUCOSE TEST SYSTEM
Common Device Name
SYSTEM, TEST, BLOOD GLUCOSE, OVER THE COUNTER
Manufacturer (Section D)
I-SENS, INC.
43, banpo-daero 28-gil
seocho-gu
seoul, 06646
KS  06646
MDR Report Key11798847
Report Number1832816-2021-00008
Device Sequence Number3869586
Product Code NBW
UDI-Device Identifier00015482540500
UDI-Public(01)00015482542108,(01)00015482540500
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Importer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/29/2021
Report Date (Section F) 03/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/27/2022
Device Model Number542110
Device Catalogue Number542110
Device Lot NumberSA28PAS4A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/20/2021
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date03/16/2021
Event Location Home
Date Report to Manufacturer03/27/2021
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/10/2021
Supplement Report FDA Received Date05/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;
Patient Weight68
Date Report Sent to FDA03/27/2021